Monistat/yeast infection causing spotting? — The Bump
1st Trimester

Monistat/yeast infection causing spotting?

Since about 5 weeks, I've had a yeast infection. The doctor recommended Canesten without the applicator, so I started taking it at about 5 weeks, but noticed after about 2 days of it that I was spotting red/pink. The infection wasn't bothering me but I was freaking out about the spotting, so I stopped taking the medication. About 4 days ago,  I noticed I was super itchy again and had a tiny bit of spotting, so I went and bought Monistat 7 and have been using it for 2 days. This morning, I had red/pink spotting again. I am waiting for a u/s on Friday, as the one at 5 weeks was too early to see anything. I'm not cramping or anything and still have my pregnancy symptoms. With my son, I spotted all the way up to 20 weeks and everything was fine. At my 5 week u/s, they did say they saw absolutely no bleeding coming from inside of my uterus so that was reassuring. So my question is, Do you think the Monistat or the yeast infection could be causing my spotting? Would you keep going on the medication, despite the spotting? My doctor said its fine, but its making me nervous.

Thanks for your replies!

Re: Monistat/yeast infection causing spotting?

  • I had chronic yeast infections when I was pg with DD (I ended up being on 5 different prescriptions throughout my pregnancy, at one point I was on 4 at the same time).  I never spotted from any of them.  I also wasn't allowed to take anything in the first trimester, except just topical anti-itch cream (like the Vagistat cream).  If you have spotted with past pregnancies, its probably just from your body naturally being akin to that, but not from the medication.

    I would try also adding a probiotic yogurt to your diet every day and ask if you can be put on an oral dose of Diflucan. 

  • Loading the player...
  • imageCassie730:

    The only spotting I have had with this pregnancy was from monastat. I was told this it is ABSOLUTELY normal. Because your vagina and cervix are more delicate and there are many hormonal changes during pregnancy it is normal for your girly bits to become more sensitive to harsh medications. The monastat irritates the tender skin and causes spotting.

    If you're worried or you notice an increae in flow then absolutely CALL YOUR DOCTOR. There is no such thing as a stupid question to your doc. They are PAID by you to get you through this pregnancy.

    GL!!!! Yeast infections are a b*tch.

    Thank you so much! I was told that yeast infections can cause spotting but I wasn't sure about the medication causing it. I was also told that monistat is perfectly safe in the first trimester, just not to use the applicators. What you're saying makes totalt sense, and I'm not too worried because it was only once (the spotting) in my cm. Plus I've had no cramping or heavy bleeding. Of course, spotting always worries you but I'm trying to tell myself I've been through this before and not to worry unless its different/heavier. I think I'm just going to hold out until friday. Unfortunately in Canada we have to be referred for u/s, so we can't just ask the doctor to give us one. Thanks so much for your reply. It made me feel better.
  • Loading the player...
  • monistat makes me spot every time - pregnant or not!

    i also spotted the entire 9 mo w/ dd. sensitive cervix w/ lots of surface blood vessels that would spontaneously burst. i have a few episodes of spotting this pg, but surprisingly not nearly as much as last time.

    hope the yeast resolves soon!

    dd 2004

    edd 8/28/10 

This discussion has been closed.
Choose Another Board
Search Boards